MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 20 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 20 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV434T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the progav® was manufactured by a qualified employee in july 2013.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmws.The valve specifications after closing the valve for 5 ml/h or 50 ml/h flow for set pressure range 0, 10, 20 cmh2o were fine.The valve was inspected as article fv434t.All parameters (opening pressure, reflux, tightness, adjustability and brake function) have been inspected and signed during the manufacturing process.All parameters have been assessed as meeting specifications.Before release the progav was pre-adjusted to pressure setting 5 cmh2o.Device examination: the progav® was returned submerged in an unidentified liquid.At the time of submission the progav valve was set to pressure range 3 cmh2o.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve was permeable.Adjustment test: the progav® was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational, however, the braking force has shown a reduced braking force effect.The braking function was given, but less force was needed to release the rotor.Usually a failure of the braking function can be associated with a deformation of the housing membrane, however, no such deformation was initially detected.But in the past, a few cases have occurred in which the housing membrane had a slight convex shape.At the time of submission for investigation the valve had a planar membrane.It is likely that it is nevertheless a slight deformity, maybe caused by a too powerful use of the instruments.This deformation causes a lowering of the membrane.By the set tension of the membrane the braking force is effected.The documented final inspection of the valve, however, confirmed that the product left the company in a perfect condition.Result: first, a visual inspection of the progav® was performed.No significant deformations or damage to the valve were detected.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was permeable and adjustable.However, the measurement of the braking force has shown a reduced braking force effect.The braking function is given, but less force was needed to release the rotor.Finally, the valve was dismantled.No deposits were observed inside the valve.Against this background, the shunt assistant was investigated.In the course of the optical inspection, no damage was detected.The valve was tested positively for permeability, even if slight residues of deposits could be detected inside the shunt assistant.At the time of the investigation, the claim of occlusion was not able to be substantiated.However, it is possible the very slight deposits inside the shunt assistant could have led to a blockage.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a progav sys w/sa 20 a.Control reservoir (part # fv434t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve was suspected of being occluded approximately two (2) to three (3) months post-implantation.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV SYS W/SA 20 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12836857
Report Number3004721439-2021-00747
Device Sequence Number4950459
Product Code JXG
UDI-Device Identifier04041906132460
UDI-Public4041906132460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFV434T
Device Catalogue NumberFV434T
Device Lot Number20020699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown